MAUDE Adverse Event Report: 91E-SERIES; DISINFECTOR, MEDICAL DEVICES

91E-SERIES; DISINFECTOR, MEDICAL DEVICES
Model Number 9127E
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 03/10/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The issue is to be investigated by the manufacturing site.Device not returned to manufacturer.
 
Event or Problem Description
On 10th march, 2020 getinge became aware of an issue with one of washer-disinfectors: 9127e.As it was stated, after the drain cycle, when the door was opened, a hot condensate and steam was still in chamber and it leaked out, causing the fire alarm being turned off.There was no injury reported however we decided to report the issue in abundance of caution such situation could have an adverse consequences.
 
Additional Manufacturer Narrative
The issue is still being investigated.
 
Event or Problem Description
Manufacturer reference number (b)(4).
 
Event or Problem Description
Manufacturer reference number (b)(4).
 
Additional Manufacturer Narrative
Issue is still being investigated by manufacturing site.
 
Additional Manufacturer Narrative
When reviewing reportable events for 90-, 91- and 91e series of devices we were able to establish, that the issue investigated herein is the second reportable complaint for the issue regarding steam leak occurring after the complete drain cycle.Fortunately, none of those 2 complaints has resulted in serious injury or worse.The device involved in this event was a washer disinfectors ¿ 9127e.The unit was manufactured on 16th december, 2019 and installed on 1th march 2020.The information collected to date and as a result of the performed investigation allowed us to establish that devices¿ door was opened after the ¿complete drain¿ cycle.Then the hot vapor leaked through the opened door and activated the smoke detector.The ¿complete drain¿ cycle is to drain the water from device piping and booster tank.It is designated to be used by the customer to empty the tanks after unit was on standby for more than 48hours.The cycle is also intended to empty the device from water to perform the inspections or repairs.No drying or ventilation phase is provided after the ¿complete drain¿ cycle as is should be utilized with cold water.In the case at hand, the program most likely was run shortly after washing/disinfecting cycle.In such situation, the water on boosters could still be hot from previous activities (up to 90 celsius degrees) and then the vapor from draining water could fill the chamber and leak after opening the door.In summary, when the event occurred, the getinge device was directly involved.It did met its specification as the drying phase is not provided per devices¿ design and specification of this specific cycle.Upon the event occurrence the device was not being used for patient treatment.Given the circumstances and the fact that there was no actual device malfunction we do not propose any additional actions at this point.
 
Event or Problem Description
Manufacturer reference number (b)(4).

Brand Name
91E-SERIES
Common Device Name
DISINFECTOR, MEDICAL DEVICES
MDR Report Key9864559
Report Number9616031-2020-00015
Device Sequence Number560956
Product Code MEC
UDI-Device Identifier07340153710054
UDI-Public(01)07340153710054
Combination Product (Y/N)N
Initial Reporter CountryJA
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 06/01/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Model Number9127E
Device Catalogue NumberUNKNOWN
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 03/10/2020
Supplement Date Received by Manufacturer04/14/2020
04/29/2020
06/01/2020
Initial Report FDA Received Date03/23/2020
Supplement Report FDA Received Date05/08/2020
05/22/2020
06/01/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1